Skip to content

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
Parkinson's?
avatar
bcampbell10000 posted:
Just recently my personal doc put me on Sinemet. Have been reporting tremors for some time but have gotten worse. Also have balance issues. When I was able to work, was banned from working on top of molding machines because I had several near falls. Also people have told me my walk is slower, not swinging arms, etc. Was sent to a neuro who did an mri, it was ok. Also had a vng but do not have the results yet. Doc would not give me a difinitive dx since I still have appointments with neuro and ent, but said he has talked to the neurologist. Is it safe to take this sinemet if it is not Parkinson's? So far, I think they said there are 8 symptoms that are seen in PD. What else would have these symptoms?
Reply
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Dear bcampbell10000
Sinemet is composed of carbidopa and levodopa. Both are safe to take whether you have PD or not. I would suggest you stay at 300- 600 mg of levodopa per day, until you see the neurologist.
 
avatar
bcampbell10000 replied to Mark A Stacy, MD's response:
Thanks for your reply doctor! The sinemet has calmed the tremors down some. Although the balance and gait issues haven't changed. The sob I just cross off to my copd. I have read a vng can help dx. PD. Is this true? Three years ago I had an MRI that showed degenerative myelin and changes in brain. But one two weeks ago was ok. That was when my personal doctor apparently decided on PD. I know he has been in touch with the neuro, so am wondering if it is a consensus. I am 53 and have had tremors, balance problems, handwriting issues, etc. for about 6 years. Has research shown any connection to toxins? I worked in the injection molding industry for 30 years and was exposed to many toxic fumes, gases and liquids.
 
avatar
DUKE MEDICINE
Mark A Stacy, MD replied to bcampbell10000's response:
Hello,
It is encouraging that you are somewhat better, but think you will need to see the neurologist about the past MRI and whether the tremor could be from medications for COPD. It may be that you will need to have a DaTSCAN brain image to help with a more confident diagnosis of PD.
 
avatar
worn1 replied to bcampbell10000's response:
bcampbell10000
There is a website called VIARTIS that has a lot of information.
viartis.net/parkinsons.disease/toxic.causes.htm
There are none so blind as those that will not see


Helpful Tips

What would you like to know?Expert
Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
Was this Helpful?
22 of 32 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center